MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND FLOW SENSOR 3/8¿ X 3/32¿; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND FLOW SENSOR 3/8¿ X 3/32¿; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 96-414-240
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the flow sensor 3/8¿ x 3/32¿.The incident occurred in bydgoszcz, poland.Through follow-up communication with the customer, livanova learned that the calibration of flow sensor was successfully performed properly before procedure.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report stating that, during priming, the flow sensor, despite the stopped flow (manually clamping the drain between the revolution centrifugal blood pump head) and stopping the aortic and venous clamps, showed oscillating values in the display from one to almost two liter.The values did not stop and were constantly changing from positive to negative and back.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a short video was provided by customer confirming significant oscillation (25-45% with respect to total set flow) of flow read when all lines were clamped with electrical clamps (arterial and venous) as well as manual clamp between revolution head and the flow sensor.Involved flow sensor was returned to livanova for investigation.Upon visual inspection, no defects were found on the hardware.Sensor was then connected to the essenz heart lung machine (hlm) and mapped as venous flow sensor.Sensor was mounted on the tubing in series with an existing flow sensor to check the read values.Calibration was performed manually clamping the line before and after each sensor.When establishing flow, both sensors were measuring almost the same value (as per the device instructions for use, the 3/8¿ flow sensor has an accuracy of ±7%, therefore the small discrepancy recorded was related to accuracy level).When stopping the pump, flow oscillated between small positive and negative values while reducing the flow, but it set at 0.0 lpm in few seconds when clamping the line between revolution head and sensor, and after the sensor (to simulate arterial clamp that was not mounted on the system).No device malfunction has been reproduced.Based on all the gathered information and considering that the reported issue has not been reproduced, it is reasonable to assume that the flow sensor was slower than customer expected to settle to the correct value and/or there was a sub-optimal closure of the manual clamp between the revolution head and the sensor.

Brand Name
FLOW SENSOR 3/8¿ X 3/32¿
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20565943
Report Number9611109-2024-00508
Device Sequence Number20715858
Product Code DTQ
UDI-Device Identifier04033817902485
UDI-Public(01)04033817902485(11)231220
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-240
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer01/19/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown